Alert archive / New Mexico / High Wind Warnings in 2026
High Wind Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this high wind warning at Mar 13, 2026, 9:43 PM MDT for Otero County, New Mexico. It took effect at Mar 15, 2026, 3:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2026, 9:43 PM MDT (03:43 UTC)
- In effect from
- Mar 15, 2026, 3:00 AM MDT
- Expired
- Mar 15, 2026, 1:42 PM MDT
- In force
- 11 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4313 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749 WWUS74 KEPZ 140343 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 943 PM MDT Fri Mar 13 2026 NMZ415-416-141300- /O.UPG.KEPZ.HW.A.0003.260315T0900Z-260316T0000Z/ /O.NEW.KEPZ.HW.W.0003.260315T0900Z-260316T0000Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mayhill, Sacramento, Apache Summit, Pinon, Cloudcroft, and Sunspot 943 PM MDT Fri Mar 13 2026 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY... * WHAT...West winds 35 to 45 mph with gusts 55 to 65 mph possible. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet. * WHEN...From 3 AM to 6 PM MDT Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wild fire concerns will be elevated due to the very dry and windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For additional information, visit us at http://www.weather.gov/epz TSB
4 follow-up statements
386 WWUS74 KEPZ 141217 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 617 AM MDT Sat Mar 14 2026 NMZ415-416-142100- /O.CON.KEPZ.HW.W.0003.260315T0900Z-260316T0000Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Mayhill, Sunspot, Sacramento, Pinon, Apache Summit, and Cloudcroft 617 AM MDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...East Slopes Sacramento Mountains Below 7500 Feet and Sacramento Mountains Above 7500 Feet. * WHEN...From 3 AM to 6 PM MDT Sunday. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Wildfire risk will be high due to the very dry and windy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Avoid outdoor flames and sparks. && $$ For additional information, visit us at http://www.weather.gov/epz CD
913 WWUS74 KEPZ 141945 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 145 PM MDT Sat Mar 14 2026 NMZ415-416-151200- /O.CON.KEPZ.HW.W.0003.260315T0900Z-260316T0000Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Cloudcroft, Sunspot, Apache Summit, Pinon, Mayhill, and Sacramento 145 PM MDT Sat Mar 14 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM MDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...The Sacramento Mountains above 7500 feet, and the east slopes down to 6000 feet. * WHEN...From 3 AM to 6 PM MDT Sunday. The strongest winds will occur between 5 AM and Noon. * IMPACTS...Damaging winds will blow down trees and power lines. Localized power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For additional information, visit us at http://www.weather.gov/epz
313 WWUS74 KEPZ 150637 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 1237 AM MDT Sun Mar 15 2026 NMZ415-416-152100- /O.EXT.KEPZ.HW.W.0003.260315T0900Z-260315T2100Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Pinon, Sacramento, Apache Summit, Cloudcroft, Sunspot, and Mayhill 1237 AM MDT Sun Mar 15 2026 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... * WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...East Slopes Sacramento Mountains and Sacramento Mountains Above 7500 Feet. * WHEN...Until 3 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest gusts are expected this morning between 7 and 10 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For additional information, visit us at http://www.weather.gov/epz ZA
380 WWUS74 KEPZ 151942 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 142 PM MDT Sun Mar 15 2026 NMZ415-416-152045- /O.CAN.KEPZ.HW.W.0003.000000T0000Z-260315T2100Z/ Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Pinon, Sunspot, Mayhill, Cloudcroft, Sacramento, and Apache Summit 142 PM MDT Sun Mar 15 2026 ...HIGH WIND WARNING IS CANCELLED... Wind gusts have fallen below High Wind Warning criteria. A few gusts around 35 to 45 mph will remain possible this afternoon, but will continue to diminish heading towards the evening. $$ For additional information, visit us at http://www.weather.gov/epz MPH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Mar 13, 5:36 PM MDT, 4 hours 7 minutes earlier. Its key messages:
- Updated at 526 PM MDT Fri Mar 13 2026
- Warm temperatures through the weekend, with highs approaching daily records. Cooler temperatures Monday behind a cold front. Rapid and excessive warming to record levels next week.
- Breezy winds expected Saturday afternoon. Winds remain up overnight. Strong winds Sunday afternoon. This will elevate fire weather to near critical as humidity values drop below 10 percent. No chance of rain.
Area forecast discussion, Mar 13, 5:36 PM MDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
536 PM MDT Fri Mar 13 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 526 PM MDT Fri Mar 13 2026
- Warm temperatures through the weekend, with highs approaching
daily records. Cooler temperatures Monday behind a cold front.
Rapid and excessive warming to record levels next week.
- Breezy winds expected Saturday afternoon. Winds remain up
overnight. Strong winds Sunday afternoon. This will elevate
fire weather to near critical as humidity values drop below 10
percent. No chance of rain.
&&
.DISCUSSION...
Issued at 1230 PM MDT Fri Mar 13 2026
Through the weekend, we will see a deep dry NW, quazi-zonal, flow
pattern over the region with a passing Pacific trough to our
north. This will mean a continuation of the current stretch of
fair, warm, and dry weather, but with increased winds for the
weekend as the trough passes. Temperatures will continue to warm,
with weekend highs steady and about 10-15 degrees above normal
for mid-March.
The trough will induce breezy conditions of 15-20 mph sustained
during the afternoon hours on Saturday but will become windier
overnight and into Sunday. A Wind Advisory may be warranted for
the Sacramento Mtns as this area, and the eastern slopes, could
see windy conditions overnight and through much of the day Sunday.
Wind speeds will be generally 20-25 mph sustained Sunday
afternoon. Meanwhile, a side door front will begin pushing in
during the afternoon shifting northerly and then easterly late
Sunday and into Monday. Gusty winds can be expected as the front
pushes through. The Tularosa Basin will probably see some windy
conditions due to the funneling effect with northerly winds.
Breezy east winds expected to continue early Monday morning as
the front pushes westward through the morning and early afternoon.
West slopes will see the windiest conditions Monday morning. This
will be a pretty potent front as temperatures will drop from the
U-70s and L-80s Sunday to highs in the mid-60s and L-70s.
Tuesday and beyond, high pressure begins to strengthen to our west
and slowly shift east over our area. This will begin an rapid and
sharp warmup through the remainder of the week, with highs in the
90s possible late week. This means record setting highs, with
daily max temps around 20 degrees warmer than average.
&&
.AVIATION...
(00Z TAFS)
Issued at 526 PM MDT Fri Mar 13 2026
We will continue to see low end gutsy winds for a few more hours
this evening before the wind gusts drop off. We will have
generally light west winds tonight, but the gusty winds will
return on Saturday. The winds will be a little stronger than
today, but right now it is not looking too bad, I'm not expecting
any blowing dust. Our ceilings will stay unlimited tonight, but by
early Saturday morning, we will begin to see higher clouds move
into the region. We could see some high ceilings by Saturday
afternoon of SCT-BKN250.
&&
.FIRE WEATHER...
Issued at 1230 PM MDT Fri Mar 13 2026
***Elevated to critical fire weather conditions expected late
Saturday through Sunday afternoon***
High pressure is here for warm to hot, and critically dry
conditions. a passing Pacific trough will bring increased winds to
the region for both Saturday and Sunday this weekend. This
combination of warm/dry/breezy and windy conditions will elevated
fire weather concerns, with near critical and critical conditions
across the region. Thus there are Fire Watches and Red Flag
Warning in place across SW and South Central NM and Far West Texas
for Saturday and Sunday.
Warm conditions with low teens and single-digit RH across the
region through the weekend. Temperatures will be at least 10, and
closer to 15 degrees above the daily normals (near records). Winds
will be somewhat slow to increase on Saturday, as the upper trough
is still well upstream to our NW, with a developing surface trough
in the afternoon helping to drive up wind speeds. We are
anticipating sustained winds to get up to 20 mph, with gusts
around 30 mph. We should see winds further increase in the evening
and overnight periods for elevated terrain, being the sky islands
and especially the Blacks and Sacs ranges. Then for Sunday stronger
winds will overspread all of Southwest and South-Central NM and
Far West TX throughout the morning hours on Sunday, with critical
fire weather conditions expected for most areas. Fuels are dry
enough for concern, and with fuel advisories in effect for both
the Gila and the SACs, due to die off and bug kill, we will error
on the side of caution and keep fire headlines in play for Sunday.
Late Sunday/early Monday a cold front will sweep through the
area from the NE, pushing SW. We will see a 10+ degree cooldown,
but the air with and behind the front is also quite dry. Min RH
values will remain in the lower teens and single-digits. Winds
will shift from NE to E and become much lighter Monday. The cool
down will be short-lived with a rapid warm-up beginning Tuesday.
Much above normal temperatures mid-to-late next week. This will
greatly dry fuels, but no significant winds are expected with high
pressure overhead.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 52 85 57 84 / 0 0 0 0
Sierra Blanca 48 81 53 79 / 0 0 0 0
Las Cruces 46 82 49 81 / 0 0 0 0
Alamogordo 44 82 47 79 / 0 0 0 0
Cloudcroft 39 59 38 54 / 0 0 0 0
Truth or Consequences 49 83 52 79 / 0 0 0 0
Silver City 46 72 46 73 / 0 0 0 0
Deming 46 83 47 82 / 0 0 0 0
Lordsburg 45 79 44 80 / 0 0 0 0
West El Paso Metro 53 83 57 83 / 0 0 0 0
Dell City 42 85 51 84 / 0 0 0 0
Fort Hancock 49 88 57 87 / 0 0 0 0
Loma Linda 50 78 52 77 / 0 0 0 0
Fabens 51 86 56 86 / 0 0 0 0
Santa Teresa 47 83 52 81 / 0 0 0 0
White Sands HQ 53 84 57 84 / 0 0 0 0
Jornada Range 42 83 46 83 / 0 0 0 0
Hatch 43 86 50 86 / 0 0 0 0
Columbus 51 84 53 83 / 0 0 0 0
Orogrande 44 82 49 81 / 0 0 0 0
Mayhill 43 73 47 68 / 0 0 0 0
Mescalero 40 70 41 65 / 0 0 0 0
Timberon 43 68 44 66 / 0 0 0 0
Winston 38 75 42 71 / 0 0 0 0
Hillsboro 49 81 50 81 / 0 0 0 0
Spaceport 41 83 43 81 / 0 0 0 0
Lake Roberts 41 72 42 74 / 0 0 0 0
Hurley 43 76 45 76 / 0 0 0 0
Cliff 41 79 43 81 / 0 0 0 0
Mule Creek 43 74 42 77 / 0 0 0 0
Faywood 48 76 48 77 / 0 0 0 0
Animas 46 81 46 81 / 0 0 0 0
Hachita 45 80 47 81 / 0 0 0 0
Antelope Wells 48 80 49 80 / 0 0 0 0
Cloverdale 50 75 47 75 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch Sunday afternoon for Texas Fire Weather Zone
055 El Paso County- Texas Fire Weather Zone 056 Hudspeth
County.
NM...Red Flag Warning from 3 PM to 10 PM MDT Saturday for Southwest
Mountains/Gila NF/Apache NF/GLZ.
Fire Weather Watch Sunday afternoon for South Central Lowlands
and Southern Rio Grande Valley/BLM/GLZ- Southwest
Mountains/Gila NF/Apache NF/GLZ.
Red Flag Warning from 3 PM Saturday to 6 PM MDT Sunday for
Capitan and Sacramento Mountains/Lincoln NF/LNZ.
High Wind Watch from late Saturday night through Sunday
afternoon for East Slopes Sacramento Mountains Below 7500
Feet-Sacramento Mountains Above 7500 Feet.
&&
FORECASTER...15-BriceNearby
High Wind Warnings in New Mexico, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.